Alert archive / California / Winter Storm Warnings in 2007
Winter Storm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Dec 19, 2007, 4:22 AM PST. It took effect at Dec 19, 2007, 12:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 4:22 AM PST (12:22 UTC)
- In effect from
- Dec 19, 2007, 12:00 PM PST
- Expired
- Dec 20, 2007, 10:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSTO 191222 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 422 AM PST WED DEC 19 2007 CAZ013-063-200030- /O.UPG.KSTO.WS.A.0013.071219T1600Z-071220T0800Z/ /O.NEW.KSTO.WS.W.0009.071219T2000Z-071220T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 422 AM PST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM PST THURSDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR THE WESTERN MOUNTAINS OF SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE COUNTY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM IS EXPECTED TO BEGIN BRINGING PRECIPITATION TO THE COASTAL RANGE OF SHASTA COUNTY BY AROUND NOON TODAY WITH MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING BY LATE THIS AFTERNOON OR EVENING. SNOW LEVELS WILL BEGIN AT AROUND 3500 TO 4000 FEET THIS AFTERNOON THEN DROP RAPIDLY TONIGHT AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR MOVES INTO THE AREA. BY THURSDAY MORNING SNOW LEVELS COULD BE AS LOW AS 2000 FEET. A FOOT OR MORE OF SNOW MAY FALL OVER HIGHER ELEVATIONS BY THURSDAY MORNING. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS, SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR CAR IN CASE OF EMERGENCY $$ CAZ068-200030- /O.UPG.KSTO.WS.A.0013.071219T2000Z-071220T1800Z/ /O.NEW.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 422 AM PST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR WESTERN PLUMAS COUNTY AND LASSEN PARK...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM IS EXPECTED TO BEGIN BRINGING LIGHT PRECIPITATION TO THE SOUTHERN CASCADE RANGE BY LATE THIS AFTERNOON WITH MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING BY LATE THIS EVENING. SNOW LEVELS WILL BEGIN AT AROUND 4000 FEET THIS AFTERNOON THEN DROP TONIGHT AND THURSDAY AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR MOVES INTO THE AREA. THIS AREA COULD SEE SNOW LEVELS AS LOW AS 2000 FEET BY THURSDAY MORNING. ONE TO TWO FEET OF NEW SNOW MAY FALL OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS, SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR CAR IN CASE OF EMERGENCY $$ CAZ069-200030- /O.UPG.KSTO.WS.A.0013.071219T2200Z-071220T2000Z/ /O.NEW.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 422 AM PST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM IS EXPECTED TO BEGIN BRINGING LIGHT PRECIPITATION TO THE NORTHERN SIERRA NEVADA BY LATE THIS AFTERNOON WITH MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING BY LATE THIS EVENING. SNOW LEVELS WILL BEGIN AT AROUND 4500 TO 5000 FEET THIS AFTERNOON THEN DROP TONIGHT AND THURSDAY AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR MOVES INTO THE AREA. THIS AREA COULD SEE SNOW LEVELS AS LOW AS 2500 FEET BY THURSDAY MORNING. ONE TO TWO FEET OF NEW SNOW MAY FALL OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS, SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR CAR IN CASE OF EMERGENCY $$ CAZ014-200030- /O.UPG.KSTO.WS.A.0013.071219T1600Z-071220T0800Z/ /O.NEW.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 422 AM PST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR EASTERN SHASTA COUNTY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM IS EXPECTED TO BEGIN BRINGING LIGHT PRECIPITATION TO EASTERN SHASTA COUNTY BY LATE THIS AFTERNOON WITH MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING BY LATE THIS EVENING. SNOW LEVELS WILL BEGIN AT AROUND 3500 THIS AFTERNOON THEN DROP TONIGHT AND THURSDAY AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR MOVES INTO THE AREA. A FOOT OR MORE OF NEW SNOW MAY FALL OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON WITH SEVERAL INCHES POSSIBLE ON THE BASIN FLOOR. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS, SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR CAR IN CASE OF EMERGENCY $$
4 follow-up statements
000 WWUS46 KSTO 192253 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 253 PM PST WED DEC 19 2007 CAZ014-200730- /O.EXT.KSTO.WS.W.0009.071220T0000Z-071220T1800Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 253 PM PST WED DEC 19 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY FOR EASTERN SHASTA COUNTY INCLUDING THE BURNEY BASIN AREA... RAIN AND SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON WITH PERIODS OF MODERATE TO HEAVY PRECIPITATION DEVELOPING THIS EVENING. SNOW LEVELS WILL BEGIN AT AROUND 4000 FEET...THEN LOWER TO AROUND THE BASIN FLOOR BY THURSDAY MORNING. AROUND A FOOT OF NEW SNOW IS EXPECTED OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON WITH SEVERAL INCHES POSSIBLE ON THE BASIN FLOOR. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS EXCEEDING 50 MPH POSSIBLE OVER EXPOSED RIDGES. THE COMBINATION OF SNOW AND STRONG WINDS COULD BRING NEAR WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ CAZ013-063-200730- /O.CON.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 253 PM PST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE SHASTA LAKE AREA OF NORTHERN SHASTA COUNTY AND THE MOUNTAINS OF SOUTHWESTERN COUNTY TO NORTHERN LAKE COUNTY... RAIN AND SNOW WILL INCREASE IN INTENSITY THROUGH LATE AFTERNOON WITH PERIODS MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING THIS EVENING. SNOW LEVELS WILL HOVER BETWEEN 3000 AND 4000 FEET OVERNIGHT...THEN LOWER TO AROUND 2000 FEET THURSDAY MORNING. ONE TO TWO FEET OF SNOW MAY FALL OVER HIGHEST PEAKS BY LATE THURSDAY MORNING. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP TO 60 MPH POSSIBLE ON EXPOSED RIDGES. THE COMBINATION OF SNOW AND WINDS COULD BRING NEAR WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ CAZ068-069-200730- /O.CON.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 253 PM PST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY FOR THE WEST SLOPE OF THE SIERRA INCLUDING WESTERN PLUMAS COUNTY AND THE LASSEN PARK AREA... A QUICK-MOVING PACIFIC STORM WILL BRING ANOTHER ROUND OF RAIN AND SNOW TO THE WEST SLOPE OF THE SIERRA TONIGHT AND THURSDAY. LIGHT PRECIPITATION IS EXPECTED TO DEVELOP BY LATE THIS AFTERNOON WITH PERIODS OF MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING LATE THIS EVENING AND CONTINUING INTO THURSDAY. SNOW LEVELS WILL BEGIN BETWEEN 4000 AND 5000 FEET LATE THIS AFTERNOON...AND REMAIN IN THAT RANGE OVERNIGHT. COLDER AIR IS FORECAST TO MOVE INTO THE AREA BEHIND A COLD FRONT ON THURSDAY MORNING...WITH SNOW LEVELS POSSIBLY DROPPING AS LOW AS 2500 FEET AS THE PRECIPITATION TAPERS TO SCATTERED SHOWERS. AT THIS TIME...NO SIGNIFICANT SNOW ACCUMULATIONS ARE ANTICIPATED IN THE FOOTHILLS. ONE TO TWO FEET OF NEW SNOW IS EXPECTED OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS EXCEEDING 50 MPH AT TIMES OVER EXPOSED RIDGES AND THROUGH PASSES. THE COMBINATION OF SNOW AND WINDS COULD BRING NEAR WHITE-OUT CONDITIONS AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ EK/JJ
000 WWUS46 KSTO 200401 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 801 PM PST WED DEC 19 2007 CAZ013-014-063-201345- /O.CON.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 801 PM PST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. RAIN AND SNOW WILL INCREASE IN INTENSITY AHEAD OF A STRONG COLD FRONT. PERIODS OF HEAVY SNOW ARE EXPECTED TONIGHT INTO THURSDAY MORNING. VERY STRONG WIND GUSTS AS HIGH AS 60 MPH WILL CREATE NEAR WHITE OUT CONDITIONS AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL DROP TO AROUND 2000 FEET BY THURSDAY MORNING BEHIND THE COLD FRONT. ONE TO TWO FEET OF SNOW IS EXPECTED ABOVE 7000 FEET BY THURSDAY MORNING...WITH 6 TO 12 INCHES ABOVE 4000 FEET. SNOW WILL TAPER OFF TO SCATTERED SHOWERS BY THURSDAY AFTERNOON. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ CAZ068-069-201345- /O.CON.KSTO.WS.W.0009.000000T0000Z-071221T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 801 PM PST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. ANOTHER PACIFIC STORM WILL BEING MORE SNOW TO THE SOUTHERN CASCADES AND NORTHERN SIERRA TONIGHT AND TOMORROW. RAIN AND SNOW WILL INCREASE IN INTENSITY TONIGHT...BECOMING HEAVY AT TIMES BY MIDNIGHT. SNOW LEVELS FROM 4500 TO 5000 FEET WILL DROP TO 3000 FEET BY THURSDAY AFTERNOON IN COLDER AIR BEHIND A COLD FRONT. VERY STRONG WEST TO SOUTHWEST WIND GUSTS UP TO 60 MPH OVER HIGHER MOUNTAIN PASSES WILL CREATE OCCASIONAL WHITE-OUT CONDITIONS. ONE TO TWO FEET OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 12 INCHES ABOVE 5000 FEET...BY THURSDAY AFTERNOON. SNOW WILL CONTINUE INTO THURSDAY AFTERNOON...BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS THURSDAY EVENING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ SG
000 WWUS46 KSTO 201313 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 513 AM PST THU DEC 20 2007 CAZ013-014-063-201800- /O.CON.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 513 AM PST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE MOUNTAINS OF SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE COUNTY. A PACIFIC COLD FRONT MOVING THROUGH NORTHERN CALIFORNIA BROUGHT RAIN AND SNOW TO THE AREA THIS MORNING. SCATTERED SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS WITH PERIODS OF HEAVY SNOW POSSIBLE AT THE HIGHER ELEVATIONS. SNOW LEVELS HAVE DROPPED TO ABOUT 3000 FEET BEHIND THE FRONT THIS MORNING AND ARE EXPECTED TO REMAIN AT ABOUT THIS LEVEL THROUGH THE MORNING HOURS. ABOUT 1 TO 2 INCHES OF ADDITIONAL SNOWFALL CAN BE EXPECTED THROUGH 10 AM THIS MORNING. BREEZY SOUTHWEST TO NORTHWEST WINDS WILL CONTINUE WITH OCCASIONAL GUSTS UP TO 35 MPH AT THE HIGHEST ELEVATIONS. LIGHTER MORE ISOLATED SHOWERS ARE EXPECTED THIS AFTERNOON WITH SHOWERS EXPECTED TO END COMPLETELY BY EVENING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ CAZ068-069-210000- /O.CON.KSTO.WS.W.0009.000000T0000Z-071221T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 513 AM PST THU DEC 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR WESTERN PLUMAS COUNTY AND LASSEN PARK AND THE WEST SLOPES OF THE SIERRA NEVADA. A PACIFIC FRONTAL SYSTEM WILL BE MOVING THROUGH THE SIERRA CASCADE RANGE THIS MORNING BRINGING PERIODS OF HEAVY SNOW AND GUSTY WINDS. SNOW LEVELS AS THE FRONT MOVES THROUGH ARE EXPECTED TO RANGE FROM ABOUT 4000 FEET OVER PLUMAS COUNTY TO ABOUT 5000 FEET SOUTH OF INTERSTATE 80. ONCE THE FRONTAL SYSTEM MOVES THROUGH AROUND MID DAY TODAY...SNOW LEVELS WILL DROP IN THE COLDER AIR BEHIND THE FRONT TO ABOUT 3000 TO 4000 FEET. SHOWERS WILL CONTINUE THROUGH THE AFTERNOON HOURS IN THE UNSTABLE AIR BEHIND THE FRONT. ANYWHERE FROM 4 TO 10 INCHES OF ADDITIONAL SNOWFALL CAN BE EXPECTED THROUGH THIS AFTERNOON ABOVE 5000 FEET WITH A COUPLE OF INCHES POSSIBLE DOWN TO 3000 FEET. IN ADDITION THE THE SNOWFALL...GUSTY WINDS WILL CONTINUE WITH OCCASIONAL WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE THROUGH THE PASSES WHICH COMBINED WITH HEAVY SNOW COULD CAUSE WHITE-OUT CONDITIONS. SNOW SHOWERS WILL DECREASE BY LATE THIS AFTERNOON AND EVENING WITH THE SHOWERS EXPECTED TO END COMPLETELY BY FRIDAY MORNING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$
000 WWUS46 KSTO 201603 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 803 AM PST THU DEC 20 2007 CAZ013-014-063-201715- /O.CAN.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 803 AM PST THU DEC 20 2007 ...WINTER STORM WARNING IS CANCELLED FOR THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR COASTAL RANGE NORTH OF CLEAR LAKE... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS ARE STILL EXPECTED TODAY...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE MINOR. MOTORISTS ARE URGED TO CONTINUE TO USE EXTRA CAUTION AS UNTREATED ROADS WILL LIKELY BE SNOW COVERED AND SLICK. $$ CAZ068-201715- /O.CAN.KSTO.WS.W.0009.000000T0000Z-071221T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 803 AM PST THU DEC 20 2007 ...WINTER STORM WARNING IS CANCELLED FOR WESTERN PLUMAS COUNTY INCLUDING THE LASSEN PARK AREA... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS ARE STILL EXPECTED TODAY...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE MINOR. MOTORISTS ARE URGED TO CONTINUE TO USE EXTRA CAUTION AS UNTREATED ROADS WILL LIKELY BE SNOW COVERED AND SLICK. $$ CAZ069-201800- /O.EXT.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 803 AM PST THU DEC 20 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE WEST SLOPE OF THE SIERRA... A PACIFIC FRONTAL SYSTEM WILL BE RAPIDLY EXITING OUR REGION THIS MORNING...MUCH FASTER THAN ORIGINALLY ANTICIPATED. THEREFORE...THE WINTER STORM WARNING WILL NOW EXPIRE AT 10 AM PST. SNOW...HEAVY AT TIMES...SOUTH OF HIGHWAY 50 WILL TAPER TO SCATTERED SNOW SHOWERS BY LATE MORNING. SEVERAL ADDITIONAL INCHES OF SNOW ACCUMULATION ARE STILL POSSIBLE SOUTH OF HIGHWAY 50. ELSEWHERE...ONLY SCATTERED SNOW SHOWERS ARE EXPECTED WITH ONLY MINOR ADDITIONAL ACCUMULATIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ JUSKIE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 18, 9:00 PM PST, 7 hours 22 minutes earlier.
Area forecast discussion, Dec 18, 9:00 PM PST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PST TUE DEC 18 2007 .DISCUSSION... .UPDATE... AUTOMATED SENSORS SHOW PORTIONS OF SHASTA COUNTY AND TRINITY COUNTY RECEIVED 8 TO 16 INCHES OF SNOW ABOVE 5000 FEET...AND TUOLUMNE COUNTY SENSORS NEAR 8000 FEET PICKED UP 16 INCHES OF SNOW TODAY WITH PLENTY OF 12-18 INCH TOTALS...BELIEVE THE SKI REPORTS WILL COME IN TOMORROW MORNING WITH SOME 2 TO 3 FOOT TOTALS. LOWER LASSEN PEAK PICKED UP 3.5 INCHES OF WATER EQUIVALENT TODAY...COULD TRANSLATE TO OVER 4 FEET OF SNOW. FLAT RIDGE BUILDS IN BRIEFLY TONIGHT...BUT NEXT SYSTEM NEAR 45/132 MOVING EAST RAPIDLY THANKS TO A 160KT JET CORE. STRATUS CLOUDS HAVE FORMED AND BUMPED UP AGAINST THE EAST AND NORTH SIDES OF THE SACRAMENTO VALLEY. THESE MAY PERSIST INTO MORNING. ADDITIONALLY...WHERE THERE IS CLEARING EXPECT AREAS OF DENSE FOG MAY DEVELOP. UPDATED THE ZONES TO REFLECT THESE TRENDS. DENSE FOG ALSO OCCURRING OVER THE SIERRA AS ONLY ISOLATED SNOW SHOWERS REMAIN OVER TUOLUMNE AND ALPINE COUNTY. APPROACHING SYSTEM CONTAINS MORE COLD AIR...APPEARS MORE CONSOLIDATED (THE LAST ONE SPLIT AS IT CAME IN) WITH THE JET REMAINING FURTHER NORTH. THUS HIGHER PRECIPITATION TOTALS WILL BE IN THE NORTHERN SAC VALLEY REDDING/RED BLUFF AREAS...PERHAPS AN INCH...TAPERING TO A QUARTER INCH AT STOCKTON OR MODESTO. MOS GUIDANCE ALSO BRINGING IN WIND ADVISORY TYPE WINDS TO THE REDDING / RED BLUFF AREAS AGAIN TOMORROW EVENING. THIS SYSTEM APPEARS TO BE A 1-2 FOOT SNOWSTORM FOR THE MOUNTAINS AGAIN. THE BURNEY BASIN WILL LIKELY HAVE MORE SNOW AND LESS SHADOWING. 700MB TEMPS DROP TO -12C TO -15C BY EARLY THURSDAY MORNING...BUT THE BULK OF THE PRECIPITATION SHOULD HAVE FALLEN BY THEN. LOOK FOR SNOW LEVELS IN THE SIERRA 4000 TO 4500 FEET BY WEDNESDAY AFTERNOON. THEY FALL TO 2000 FEET IN SHASTA COUNTY BY THURSDAY MORNING AS WELL. A DRYING PERIOD THEN APPEARS TO DEVELOP FRIDAY INTO THE WEEKEND AS A RIDGE AMPLIFIES ALONG THE WEST COAST. BREEZY NORTH WINDS MAY MITIGATE FOG CONCERNS AT FIRST...BUT FOG WILL BE MORE LIKELY OVER THE WEEKEND. A WEAKER WEATHER SYSTEM MAY AFFECT THE REGION X-MAS EVE...IT DOES NOT LOOK AS IF IT WILL CREATE ANY MAJOR TRAVEL PROBLEMS AT THIS TIME. WINTER BEGINS AT 10:08 PM FRIDAY DECEMBER 21ST. SG && .AVIATION... LINGERING SHOWERS WILL CONTINUE OVR MTNS OVERNIGHT. MTNS WILL REMAIN MOSTLY IFR DUE TO A COMBINATION OF CIGS...-RA/-SN AND LOW VSBYS. IN THE VLY EXPECT MVFR CIGS TO MOSTLY PREVAIL WITH LCL IFR CIGS. CLOUDS MAY SCATTERED OUT TONIGHT AND CONDITIONS BECOMING VFR OVER THE SRN SAC AND NRN SJ VLYS TOWARD MORNING. THIS COULD LEAD TO FOG ISSUES. THE NEXT SYSTEM WILL BEGIN TO SPREAD CLOUDS AND LIGHT PRECIPITATION INTO THE NORTHERN PART OF THE VLY AFT 10Z...WITH CLOUDS SPREADING OVER THE SOUTHERN PART OF THE VLY AFT 14Z. WINDS AND PRECIPITATION WILL INCREASE OVR THE MTNS ON WEDNESDAY AHEAD OF THE FRONT WITH A CHANCE OF SOME -RA IN THE VLY. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WATCHES IN PLACE... ...FROM 8 AM WEDNESDAY THROUGH 2 AM THURSDAY...FOR THE MOUNTAINS OF SHASTA COUNTY SOUTH TO NORTHERN LAKE COUNTY AND THE BURNEY BASIN. ...FROM NOON WEDNESDAY THROUGH 10 AM THURSDAY FOR WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK. ...FROM 2 PM WEDNESDAY THROUGH 2 PM THURSDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Dec 18, 7:00 AM PST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST TUE DEC 18 2007 CAZ013>019-063-064-066>069-191500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A SLOW MOVING PACIFIC FRONTAL SYSTEM WILL BE MOVING ACROSS NORTHERN CALIFORNIA TODAY BRINGING RAIN TO THE LOWER ELEVATIONS AND SIGNIFICANT SNOW TO THE MOUNTAINS. IN ADDITION GUSTY WINDS WILL OCCUR THROUGH THE MORNING HOURS ESPECIALLY IN THE NORTHERN SACRAMENTO VALLEY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A SECOND WEATHER SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA WEDNESDAY NIGHT AND THURSDAY BRINGING MORE GUSTY WINDS AND SOME RAIN AND MOUNTAIN SNOW BUT PRECIPITATION AMOUNTS ARE NOT EXPECTED TO BE AS MUCH AS TUESDAYS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Winter Storm Warnings in California, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.